Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 14, 2021, 9:45 PM CDT for Shelby County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 9:45 PM CDT (02:45 UTC)
- Expired
- Aug 14, 2021, 10:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS84 KBMX 150245
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
945 PM CDT Sat Aug 14 2021
ALZ025-150315-
Shelby AL-
945 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Shelby
County through 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Indian Springs Village, or near Hoover. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hoover, Pelham, Indian Springs Village, Oak Mountain Amphitheater,
Meadowbrook, Oak Mountain State Park and Hoover Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3340 8667 3333 8667 3330 8675 3336 8682
3337 8680 3337 8678 3339 8678 3339 8676
3340 8675 3342 8675 3342 8674
TIME...MOT...LOC 0245Z 059DEG 1KT 3336 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 8:51 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 14, 8:51 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 851 PM CDT Sat Aug 14 2021 .SHORT TERM... /Updated at 0826 PM CDT Sat Aug 14 2021/ Very slow moving thunderstorms were lingering in two areas this evening. An easterly wave over east Alabama was the most active area of storms, generally from Troy to Dadeville to Heflin. The area was propagating westward, but has since stalled as its encounters an upper trof over northwest Alabama. Ongoing convection along and north of I-20 was developing in an area ahead of a upper level trof moving in from the northwest. Earlier thinking was that storms would be done by 10 pm, but will need to extend until midnight. 58/rose .LONG TERM... /Updated at 0305 PM CDT Sat Aug 14 2021/ The main issues in the long term continue to hinge on what the remnants of "Fred" do. We can be pretty sure that rain chances will increase significantly in the Monday night to Tuesday night time frame, as "Fred" or its remnants move across the state. Obviously, a fully redeveloped "Fred" would bring at least a small threat of gusty winds, as well as a tornado risk. Will play the wait and see game. Anything left of "Fred" should be beyond our area perhaps by Wednesday, or certainly by Thursday. That will return our area to a more climatologically typical air mass regime, with fairly high diurnally driven POPs. /61/ && .AVIATION... 00Z TAF Discussion. Isolated showers/tstms will continue across Central Alabama thru 02z with highest tstm chances at KMGM. Outside convective areas, VFR conds will prevail. Sct to numerous tstms will develop after 17z with best coverage along an inverted low level trof. The trof will be positioned near the I-20 corridor Sunday afternoon. 58/rose && .FIRE WEATHER... A hot and humid weather pattern featuring daily afternoon and evening thunderstorms will continue through Monday with RH values remaining above 50 percent. Winds should remain light through Sunday with an increase for Monday and Tuesday. Additional rainfall is possible from tropical system Fred on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 87 69 87 70 / 40 80 70 60 40 Anniston 72 88 71 86 72 / 40 70 60 60 40 Birmingham 73 89 71 87 72 / 40 70 60 60 40 Tuscaloosa 74 90 72 87 72 / 40 70 60 50 30 Calera 73 88 72 86 72 / 40 70 60 50 40 Auburn 72 87 71 84 71 / 40 50 40 50 60 Montgomery 73 90 72 88 72 / 40 50 40 50 50 Troy 72 89 71 86 72 / 30 50 30 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 14, 4:58 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 458 PM CDT Sat Aug 14 2021 ALZ011>015-017>050-160100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 458 PM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A tropical system will move northward across Central Alabama on Tuesday. There is a low confidence threat for wind gusts of 30 to 35 mph and localized flooding across southern portions of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 14, 9:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
945 PM CDT Sat Aug 14 2021
ALZ025-150315-
Shelby AL-
945 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Shelby
County through 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Indian Springs Village, or near Hoover. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hoover, Pelham, Indian Springs Village, Oak Mountain Amphitheater,
Meadowbrook, Oak Mountain State Park and Hoover Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3340 8667 3333 8667 3330 8675 3336 8682
3337 8680 3337 8678 3339 8678 3339 8676
3340 8675 3342 8675 3342 8674
TIME...MOT...LOC 0245Z 059DEG 1KT 3336 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:37 PM CDT | Special Weather Statement | BMX | Jefferson | 23 min |
| Aug 15, 4:41 PM CDT | Special Weather Statement | BMX | Walker, Winston | 34 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.